Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Global hypoellipticity of a Mathieu operator


Author: Masafumi Yoshino
Journal: Proc. Amer. Math. Soc. 111 (1991), 717-720
MSC: Primary 35H05; Secondary 58G99
DOI: https://doi.org/10.1090/S0002-9939-1991-1042277-2
MathSciNet review: 1042277
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a necessary and sufficient condition for the global hypoellipticity of a Mathieu operator on the torus $ {\mathbb{T}^d}$ in terms of continued fractions. It is not hypoelliptic, nor does it satisfy a controllability condition, a Hörmander condition, or a Siegel condition. But it is still globally hypoelliptic (cf. [1, 3]).


References [Enhancements On Off] (What's this?)

  • [1] S. Greenfield and N. Wallach, Global hypoellipticity and Liouville numbers, Proc. Amer. Math. Soc. 31 (1972), 112-114. MR 0296508 (45:5568)
  • [2] W. B. Jones and W. J. Thron, Continued fractions, Analytic Theory and Applications, Addison-Wesley, Reading, MA, 1980. MR 595864 (82c:30001)
  • [3] K. Taira, Le principe du maximum et l'hypoellipticité globale, Seminaire Bony-Sjöstrand-Meyer, no. 1, 1984/85.
  • [4] M. Yoshino, A class of globally hypoelliptic operators on the torus, Math. Z. 201 (1989), 1-11. MR 990183 (90m:35046)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35H05, 58G99

Retrieve articles in all journals with MSC: 35H05, 58G99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1042277-2
Keywords: Hypoellipticity, global hypoellipticity, continued fractions
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society